Washington, 2017Wildfire in Washington, September 1 to 30, 2017
September 1 to 30, 2017 · NWS OTX · 1 event in 1 county or zone
The summer of 2017 produced numerous large wildfires in Eastern Washington. Most of these fires started in July and August and many continued to burn into September, most notably the Diamond Creek Fire in the Pasayten Wilderness of the north Cascades which burned 97,140 acres in the United Sates and spread into Canada before coming under containment in October.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The summer of 2017 produced numerous large wildfires in Eastern Washington. Most of these fires started in July and August and many continued to burn into September, most notably the Diamond Creek Fire in the Pasayten Wilderness of the north Cascades which burned 97,140 acres in the United Sates and spread into Canada before coming under containment in October. The Uno Fire near lake Chelan was started on August 30th and |burned 8,726 acres through the month of September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 31, 9:24 PM PST, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 31, 9:24 PM PST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1024 PM PDT Thu Aug 31 2017
.SYNOPSIS...
High pressure will build into the region for the Labor Day
holiday weekend with hot temperatures, dry weather and areas of
smoke persisting into next week.
&&
.DISCUSSION...
Latest visible satellite shows smoke increasing from area fires in
the Cascades and spreading across the region. Updated the forecast
to increase the smoke wording and continue it into Friday as well.
/rfox.
&&
.AVIATION...
06Z: Local fires were active early this evening and new smoke
plumes have spread across the region with a scattered to locally
broken mid level deck. Plan to keep vsbys VFR at the time, but
will monitor for any reductions as winds become light and high
pressure builds in. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 57 89 60 93 64 96 / 0 0 0 0 0 0
Coeur d'Alene 54 87 55 93 58 96 / 0 0 0 0 0 0
Pullman 53 89 54 95 58 97 / 0 0 0 0 0 0
Lewiston 59 94 62 100 66 101 / 0 0 0 0 0 0
Colville 51 91 51 92 53 95 / 0 0 0 0 0 0
Sandpoint 47 84 48 90 51 92 / 0 0 0 0 0 0
Kellogg 52 84 54 92 57 94 / 0 0 0 0 0 0
Moses Lake 53 92 55 96 59 99 / 0 0 0 0 0 0
Wenatchee 62 91 64 94 65 96 / 0 0 0 0 0 0
Omak 56 93 58 95 61 98 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 31, 3:15 AM PST, 20 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
415 AM PDT Thu Aug 31 2017
IDZ001>004-026-027-WAZ031>038-041>044-011115-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
415 AM PDT Thu Aug 31 2017
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
No hazardous weather is expected at this time.
Wildfire, East Slopes Northern Cascades
- When
- September 1, 12:00 AM PST to September 30, 12:00 AM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- Park/Forest Service
The Uno Peak Fire was started by unknown causes in the rugged terrain north of Lake Chelan about 15 miles north of Manson. It burned 8,726 acres before being contained in mid October. The fire burned in uninhabited remote forest land and no structures were affected.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1, 20176 deaths · 2 events
- Flash Flooding and Hail in North Carolina, September 1, 2017$12 million · 2.75 in hail · 22 events
- Flash Flooding and Heavy Rain in Tennessee, September 1 to 2, 2017$275,000 · 16 events
- Flash Flood and Flood in Kentucky, September 1 to 5, 2017$350,000 · 2 events
- Wildfire in California, September 1 to 15, 20176 injured · 1 event
- Damaging Winds and Lightning Strikes in Florida, September 1, 20171 injured · $51,000 · 52 kt wind · 4 events
- Flash Flooding in Kentucky, September 1, 2017$50,000 · 11 events
- Wildfire in California, September 1 to 24, 20175 injured · 1 event
- Hail and Damaging Winds in Florida, September 1, 2017$2,000 · 52 kt wind · 17 events
- High Surf in Hawaii, September 1 to 3, 201717 events
- Drought in South Dakota, September 1 to 30, 201716 events
- Drought in Montana, September 1 to 30, 201715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 722858.